Alert archive / Guam / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Guam

March 30, 2019

NWS Guam issued this red flag warning at Mar 30, 2019, 8:10 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 8:10 PM CDT (01:10 UTC)
Expired
Mar 31, 2019, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

680 
WWMY80 PGUM 310110
RFWGUM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tiyan GU
1110 AM ChST Sun Mar 31 2019

...CONDITIONS FAVORABLE FOR RAPID FIRE SPREADING TODAY...

GUZ001-310815-
/O.UPG.PGUM.FW.A.0003.000000T0000Z-190401T0900Z/
/O.NEW.PGUM.FW.W.0002.190331T0110Z-190331T0800Z/
/O.NEW.PGUM.FW.A.0004.190331T0800Z-190401T0900Z/
Guam-
1110 AM ChST Sun Mar 31 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM THIS EVENING FOR GUAM...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH 
MONDAY EVENING FOR GUAM...

The National Weather Service in Tiyan has issued a Red Flag Warning,
which is in effect until 6 PM this evening. A Fire Weather Watch has
also been issued which will be in effect from 6 PM this evening 
through Monday evening.

* AFFECTED AREA...mainly southern Guam.

* WIND...Daytime winds will be east at 15 to 20 mph today, and
  could be similar during afternoon hours on Monday. Expect 
  stronger gusts in higher elevations and along ridges.

* HUMIDITY...Daytime humidity as low as 40%

* IMPACTS...Multiple fires have already occurred in the past
  couple of weeks and fuels remain pretty dry. Stronger daytime
  winds will enable the rapid spread of any fires that develop 
  and will make efforts to contain brushfires more difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create ideal conditions for rapid spread of wildfires. Do not burn
anything outdoors. Be careful when disposing of anything that has
heat or sparks, such as cigarettes.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

Chan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 30, 4:41 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 30, 4:41 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
741 AM ChST Sun Mar 31 2019

.Marianas Synopsis...
Clouds and spotty showers are moving across the Marianas this
morning. An upper-level ridge extends westward across the north of
Guam and Rota which will provide subsident dry air over the region
this afternoon. Combined seas between 5 and 7 feet are reported from
the buoys around Guam.

&&

.Discussion...
A good amount of passing showers were captured near the Airport up
to 0.03 inch this morning. Strong gusts up to 26kt were noticeable
in showers from earlier observations after 4 AM this morning,
perhaps this trend will continue for the next few hours until the
remaining clouds from the northeast and east of the islands move
west past the Marianas this afternoon. Have tweaked the cloud and
rainfall grids to mirror the expected situation this morning, thus
introducing scattered light showers before noon then expect a
slight chance of showers the rest of the afternoon. ECMWF and GFS
continue to disagree on the future development of a low pressure
system that was previously located in Eastern Micronesia the last
few days. For this reason, will continue to monitor future model
runs and provide updates should showers from the south of the
region extend further north of Guam and CNMI late in the week.

&&

.Marine...
Moderate to fresh trade winds will continue today, then diminishing
to near moderate by Monday evening. The moderate rip current risk
will persist thru the next several days, and seas up to 7 feet will
gradually decline to 4 to 6 feet by Monday.

&&

.Fire weather...
Showers yesterday were not enough to slow the steady ascent of the
KBDI, which has now risen to extreme fire danger at 600 today. The
risk for increasing wildfire is high as vegetation continues to
dry across Guam.

&&

.Eastern Micronesia...
Majuro has fallen into a relatively dry trade-wind regime. Clouds
will gradually thin as the week progresses, which moderate to fresh
trade winds and isolated showers will rule the roost. While there
will not be a tropical cyclone forming anytime soon by the looks of
it, there is still the near equatorial trough pumping out showers.
These will affect Kosrae through Tuesday and Pohnpei on Monday night
and Tuesday.

Winds will become fresh to strong tonight at Pohnpei and Kosrae while
seas rise. This will likely prompt a small craft headline, so for now
put in a headline advertising the likelihood. Kosrae will also have
a high surf advisory the next few days.

&&

.Western Micronesia...
A couple of weak circulations along the near equatorial trough will
be the main power brokers in Western Micronesia. The first will pass
south of Koror by tonight, so look for scattered showers and isolated
thunderstorms there through tonight. The second is south of Pohnpei
and could affect Chuuk Monday and Monday night.

Otherwise, seas and winds are on a gradual downtrend, so no weather
related hazards are anticipated in Western Micronesia at this time.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Fire Weather Watch through Monday evening for GUZ001.

Marianas Waters...None.
&&

Stanko/Baqui

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:10 PM CDTFire Weather WatchGUM32 hr

Nearby

Red Flag Warnings in Guam, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.